Regular and Chaotic Dynamics

, Volume 17, Issue 5, pp 439–450 | Cite as

On the Poisson structures for the nonholonomic Chaplygin and Veselova problems

  • Andrey V. TsiganovEmail author


We discuss a Poisson structure, linear in momenta, for the generalized nonholonomic Chaplygin sphere problem and the LR Veselova system. Reduction of these structures to the canonical form allows one to prove that the Veselova system is equivalent to the Chaplygin ball after transformations of coordinates and parameters.


nonholonomic mechanics Poisson brackets 

MSC2010 numbers



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Borisov, A. V. and Fedorov, Yu. N., On Two Modified Integrable Problems of Dynamics, Vestnik Moskov. Univ., Ser. 1. Mat. Mekh., 1995, no. 6, pp. 102–105 (Russian).Google Scholar
  2. 2.
    Borisov, A. V. and Mamaev, I. S., The Chaplygin Problem of the Rolling Motion of a Ball Is Hamiltonian, Mat. Zametki, 2001, vol. 70, no. 5, pp. 793–795 [Math. Notes, 2001, vol. 70, no. 5, pp. 720–723].MathSciNetCrossRefGoogle Scholar
  3. 3.
    Borisov, A.V. and Mamaev, I. S., Conservation Laws, Hierarchy of Dynamics and Explicit Integration of Nonholonomic Systems, Regul. Chaotic Dyn., 2008, vol. 13, no. 5, pp. 443–490.MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Borisov, A. V., Mamaev, I. S., and Fedorov, Yu.N., Chaplygin Ball over a Fixed Sphere: An Explicit Integration, Regul. Chaotic Dyn., 2008, vol. 13, no. 6, pp. 557–571.MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Borisov, A. V., Kilin, A.A., and Mamaev, I. S., Generalized Chaplygin’s Transformation and Explicit Integration of a System with a Spherical Support, Regul. Chaotic Dyn., 2012, vol. 17, no. 2, pp. 170–190.MathSciNetCrossRefGoogle Scholar
  6. 6.
    Chaplygin, S. A., On a Ball’s Rolling on a Horizontal Plane, Math. Collection of the Moscow Math. Soc., 1903, vol. 24, pp. 139–168. English transl.: Regul. Chaotic Dyn., 2002, vol. 7, no. 2, pp. 131–148.Google Scholar
  7. 7.
    Cortés, J., de León, M., Marrero, J.C., and Martínez, E., Nonholonomic Lagrangian Systems on Lie Algebroids, Discrete Contin. Dyn. Syst., 2009, vol. 24, no. 2, pp. 213–271.MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Fedorov, Yu.N., Two Integrable Nonholonomic Systems in Classical Dynamics, Vestnik Moskov. Univ., Ser. 1. Mat. Mekh., 1989, no. 4, pp. 38–41 (Russian).Google Scholar
  9. 9.
    Jost, R., Poisson Brackets: An Unpedagogical Lecture, Rev. Modern Phys., 1964, vol. 36, no. 2, pp. 572–579.CrossRefGoogle Scholar
  10. 10.
    Kozlov, V.V., On the Integration Theory of Equations of Nonholonomic Mechanics, Adv. in Mech., 1985, vol. 8, no. 3, pp. 85–107. English transl: Regul. Chaotic Dyn., 2002, vol. 7, no. 2, pp. 191–176.MathSciNetGoogle Scholar
  11. 11.
    Lichnerowicz, A., Les variétés de Poisson et leurs algèbres de Lie associées, J. Differential Geom., 1977, vol. 12, pp. 253–300.MathSciNetzbMATHGoogle Scholar
  12. 12.
    Libermann, P. and Marle, C.-M., Symplectic Geometry and Analytical Mechanics, Math. Appl., vol. 35, Dordrecht: Reidel, 1987.zbMATHCrossRefGoogle Scholar
  13. 13.
    Marikhin, V.G. and Sokolov, V. V., Transformation of a Pair of Commuting Hamiltonians Quadratic in Momenta to a Canonical Form and on a Partial Real Separation of Variables for the Clebsch Top, Regul. Chaotic Dyn., 2010, vol. 15, no. 6, pp. 652–658.MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Tsiganov, A.V., On the Two Different Bi-Hamiltonian Structures for the Toda Lattice, J. Phys. A, 2007, vol. 40, pp. 6395–6406.MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Tsiganov, A.V., Integrable Euler Top and Nonholonomic Chaplygin Ball, J. Geom. Mech., 2011, vol. 3, no. 3, pp. 337–362.MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Tsiganov, A.V., One InvariantMeasure and Different Poisson Brackets for Two Non-Holonomic Systems, Regul. Chaotic Dyn., 2012, vol. 17, no. 1, pp. 72–96.MathSciNetCrossRefGoogle Scholar
  17. 17.
    Turiel, F., Structures bihamiltoniennes sur le fibré cotangent, C. R. Acad. Sci. Paris, Sér. 1, 1992, vol. 315, pp. 1085–1088.MathSciNetzbMATHGoogle Scholar
  18. 18.
    Veselova, L.E., New Cases of the Integrability of the Equations of Motion of a Rigid Body in the Presence of a Nonholonomic Constraint, in Geometry, Differential Equations and Mechanics (Moscow, 1985), Moscow: Moskov. Gos. Univ., Mekh.-Mat. Fak., 1986, pp. 64–68 (Russian).Google Scholar
  19. 19.
    Veselov, A.P. and Veselova, L. E., Integrable Nonholonomic Systems on Lie Groups, Mat. Zametki, 1988, vol. 44, no. 5, pp. 604–619 [Math. Notes, 1988, vol. 44, no. 5, pp. 810–819].MathSciNetzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2012

Authors and Affiliations

  1. 1.St.Petersburg State UniversitySt. PetersburgRussia

Personalised recommendations